Bald Truth Talk - Hair Loss, Hair Transplant and Hair Restoration Community  

Go Back   Bald Truth Talk - Hair Loss, Hair Transplant and Hair Restoration Community > Men's Hair Loss > Hair Loss Treatments
Register Blogs FAQ Members List Calendar Mark Forums Read

Reply
 
Thread Tools Display Modes
Old 05-02-2012, 06:05 PM   #1
goldbondmafia
Senior Member
 
Join Date: Oct 2011
Posts: 369
Default can you take fin every other day to start?

in order to see if you suffer from sides and if it may actually work or does it have to be taken daily?
goldbondmafia is online now   Reply With Quote
Old 05-02-2012, 07:16 PM   #2
chrisis
Senior Member
 
chrisis's Avatar
 
Join Date: Feb 2012
Location: Newcastle upon Tyne, UK
Posts: 1,282
Default

I think rather than every other day you'd be best off starting on very small doses and working up. You haven't had it in your system until now, so there's no hurry, especially since a lot is at stake.

1mg a day is what most people aim for, so get 1mg tablets and cut them to at least 0.25mg. Take that for a few weeks then go up to 0.5mg, and then 0.75mg until you're there.

I'd basically advocate being extremely cautious having suffered side effects myself that haven't gone away after 2-3 months off the drug. Start on a low dose and work up as described. It took me a few months before I realised I was suffering, so the more cautious and patient you are, the better.

Then if you do suffer sides, taper off in the same manner, but reverse.

Disclaimer: not a doc, just my personal opinion.
chrisis is offline   Reply With Quote
Old 05-02-2012, 07:49 PM   #3
goldbondmafia
Senior Member
 
Join Date: Oct 2011
Posts: 369
Default

Quote:
Originally Posted by chrisis View Post
I think rather than every other day you'd be best off starting on very small doses and working up. You haven't had it in your system until now, so there's no hurry, especially since a lot is at stake.

1mg a day is what most people aim for, so get 1mg tablets and cut them to at least 0.25mg. Take that for a few weeks then go up to 0.5mg, and then 0.75mg until you're there.

I'd basically advocate being extremely cautious having suffered side effects myself that haven't gone away after 2-3 months off the drug. Start on a low dose and work up as described. It took me a few months before I realised I was suffering, so the more cautious and patient you are, the better.

Then if you do suffer sides, taper off in the same manner, but reverse.

Disclaimer: not a doc, just my personal opinion.
I appreciate the response I will keep all of your input in mind. What happens with the hair itself, for example after a few months of taking it you shed then once you stopped did it re-shed? Once you stopped the fin and waited till sides went away was your hair worse then before you took the drug or the same?
goldbondmafia is online now   Reply With Quote
Old 05-03-2012, 01:17 AM   #4
Spex
Fellermedical Consultant
 
Spex's Avatar
 
Join Date: Nov 2008
Location: UK
Posts: 1,943
Blog Entries: 1
Default

You could try transition onto it in order to help.



Propecia Transition Theory

Best
Spex
__________________
SPEXHAIR - UK Representative and Patient Advisor for:
Dr. Alan Feller, IAHRS Member
Dr. William Lindsey, IAHRS Member
Dr. Bijan Feriduni, IAHRS Member

Feel free to contact me directly about your hair loss concerns : Contact Spex


I am not a Doctor and all my posts are my own personal opinion based on 10 Hair transplants, SMP into my scar and 10 years consulting on and offline. Always consult with your own family doctor prior to embarking on any form of hair loss treatment or surgery.
Spex is offline   Reply With Quote
Old 05-03-2012, 03:36 AM   #5
bob13
Senior Member
 
Join Date: Jan 2012
Posts: 139
Default

just take a half a dose everyday.
You'll be alright.

Its not going to hurt you.
Don't let anyone scare you.
bob13 is offline   Reply With Quote
Old 05-03-2012, 08:01 AM   #6
chrisis
Senior Member
 
chrisis's Avatar
 
Join Date: Feb 2012
Location: Newcastle upon Tyne, UK
Posts: 1,282
Default

Quote:
Originally Posted by bob13 View Post
Its not going to hurt you.
You're not qualified to make that statement, or necessarily correct in my opinion and experience.
chrisis is offline   Reply With Quote
Old 05-03-2012, 08:06 AM   #7
chrisis
Senior Member
 
chrisis's Avatar
 
Join Date: Feb 2012
Location: Newcastle upon Tyne, UK
Posts: 1,282
Default

Quote:
Originally Posted by goldbondmafia View Post
I appreciate the response I will keep all of your input in mind. What happens with the hair itself, for example after a few months of taking it you shed then once you stopped did it re-shed? Once you stopped the fin and waited till sides went away was your hair worse then before you took the drug or the same?
I don't think I had a shed from finasteride, but I can't be sure. I seemed to shed on minoxidil, but my hair loss was just at my hairline. I think each case is individual, so it's difficult to assume what will happen to you base on other people's experiences.

My hair is actually better than it's been for about 6 months, because I think my minoxidil shed is resolved and my hair is thicker due to Nizoral and Progaine shampoo. That's not to say I'm 100% happy with it, but it's a lot better. I wish I'd just done the minoxidil and stayed away from Propecia. Propecia works best for men with hair loss that has progressed to the crown, and I have a theory that they're more immune from side effects too.
chrisis is offline   Reply With Quote
Old 05-03-2012, 10:06 AM   #8
bob13
Senior Member
 
Join Date: Jan 2012
Posts: 139
Default

Quote:
Originally Posted by chrisis View Post
You're not qualified to make that statement, or necessarily correct in my opinion and experience.
What are you a doctor?

Your last one to answer these questions. I mean come on.
Everybody knows you are a naysayer to Propecia.

You took it for 3 months now your an expert.
On the other hand I've had 6 years of experience with the drug
Also I take a half dose and have pretty much maintained my hair. Your laughable.
bob13 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Wedding in June... start now or start later?!?! bishog Men's Hair Loss: Start Your Own Topic 6 01-13-2012 10:46 AM
Where to start? 25 going on 65 Introduce Yourself & Share Your Story 31 04-11-2011 03:21 PM
what meds should i start with Zed Introduce Yourself & Share Your Story 0 02-26-2011 07:11 PM
Where to start? dontknowwheretostart Men's Hair Loss: Start Your Own Topic 4 05-12-2010 09:37 AM

» The Bald Truth
» Recent Threads
Funding Desmond to go to WCHR 2014
Yesterday 08:05 PM
by Arashi
Last post by efedrez
Today 05:07 PM
UK FUT with D Krishnan Ziering
01-05-2014 09:14 AM
Last post by Scraff
Today 03:31 PM
Pre & Post Surgery Exercise
04-19-2014 07:17 AM
by Scraff
Last post by Scraff
Today 03:29 PM
» Newest Videos

Update On Hairloss 8/10/09...
My hair loss was getting worse, so I just got it cut really short now. I don't think it looks that b...


Hair Loss Remedy Myths Perpetuated Onlin...
We are sure these people mean well, but this is a prime example of why the snake oil industry thrive...


Hair Transplant | "SurgeonofNalts&q...
http://www.baldtruthtalk.comFounder of The American Hair Loss Association Spencer Kobren speaks with...


How Hair Loss Colors Our Lives | Spencer...
...


All times are GMT -7. The time now is 05:21 PM.